Alert archive / Michigan / Frost Advisories in 2016
Frost Advisory 8, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at Oct 21, 2016, 10:55 PM EDT for 17 counties in Michigan. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2016, 10:55 PM EDT (02:55 UTC)
- Expired
- Oct 22, 2016, 6:45 AM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WWUS73 KDTX 220255 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1055 PM EDT FRI OCT 21 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-221100- /O.NEW.KDTX.FR.Y.0008.161022T0255Z-161022T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1055 PM EDT FRI OCT 21 2016 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. HAZARDOUS WEATHER... * AREAS OF FROST PARTICULARLY FOR INLAND AREAS AWAY FROM LAKE HURON. * TEMPERATURES FALLING BETWEEN 32 AND 37 DEGREES. IMPACTS... * EXPOSED VEGETATION MAY BE DAMAGED OR EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CB
1 follow-up statement
203 WWUS73 KDTX 221045 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 645 AM EDT SAT OCT 22 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-221145- /O.CAN.KDTX.FR.Y.0008.000000T0000Z-161022T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 645 AM EDT SAT OCT 22 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE FROST ADVISORY. THE COMBINATION OF INCREASING CLOUDS AND CONTINUED NORTHWEST WINDS WILL MAINTAIN WARMER TEMPERATURES THAN EXPECTED EARLY THIS MORNING. THIS WILL LIMIT FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at Oct 21, 7:53 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 21, 7:53 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
753 PM EDT FRI OCT 21 2016
.AVIATION...
Water vapor imagery confirms model output that the upper level
trough axis will be directly over southeastern Michigan this
evening. This means that cyclonic flow will remain dominant, and as
a result there will be a total lack of significant dry air advection
overnight. Satellite trends were corroborated with a look outside
the office that suggests the mid cloud has evolved into a solid
stratus deck with some lower lake enhanced stratocumulus working
underneath. Thus, given the extensive stratus deck and the lack of
dry air advection the gut feeling is to hold onto the cloud longer
overnight. Model data does suggest some drier low to midlevel air
will work southward across eastern Lake Superior and the eastern
U.P. into the cwa after 08-09Z tonight. Will therefore time the
clearing trend for after 09Z. The remnant Lake Michigan plume of
richer low level theta e is forecasted to push eastward into
southeaster Michigan on Saturday. This may lead to more sky fraction
for Saturday than what has been forecasted. Will watch these model
trends in the newly arriving guidance this evening.
For DTW...Cyclonic flow and a lack of strong dry air advection
supports continued cloud through 09Z. Expecting clearing trend
through the morning before daytime heating develops cloud by late
morning. Uncertainty exists with the amount of cloud Saturday.
//DTW Threshold Probabilities...
* High ceilings at 5000 ft this evening and tonight. Low Saturday
morning. Moderate to high Saturday afternoon.
&&
.PREV DISCUSSION...
Issued at 259 PM EDT Fri OCT 21 2016
DISCUSSION...
Overcast stratus is firmly in place over the area in response to the
intrusion of a seasonably cool airmass today. Temperatures have
responded relatively little, about 5 degrees or less, since this
morning's lows. Lake effect showers are underway beneath the upper
trough which is currently directly overhead and will persist, along
with the stratus, through the early evening. Deepening low pressure
off the New England coast and high pressure being forced east
downstream of a deepening Aleutian low will force winds to back to
northwesterly prior to midnight. In addition to causing lake showers
to pivot toward the eastern Thumb between about 21-03z, backing wind
will disrupt the northerly fetch likely leading to some breakup of
clouds during the latter half of the night. The gradient alone will
be sufficient to prevent frost except on an isolated basis, but
temperatures will still fall into the low to mid 30s in most areas
per most guidance. Superior-Michigan stratocu may work into the area
by early Saturday morning, but warm advection, backing flow, and
increasingly anticyclonic flow through the boundary layer will
ensure erosion of any lingering lake cloud through the morning
hours. However, steep lapse rates in the presence of sufficient
moisture will still support a partial coverage of diurnal component
through the day. Increased insolation should support at least a 4-5
degree moderation of temps compared to today.
Clipper is progged to sweep across the area on Sunday, the large
upper low over Quebec acting as a wave guide. This compact feature
will be subject to track adjustments, but it does appear that it
will be impressive dynamically. Warm advection ahead of it will
force double digit 850mb temps to lift into the area supportive of
highs in the low 60s on Sunday. Specific humidity of 3-4 g/kg will
be adequate in the presence of such forcing to support showers
within a band of enhanced fgen and quick-hitting deformation on the
back side. Confidence in track will likely increase after the rapid
deepening of downstream low pressure gets underway. Highs fall back
into the 50s in its wake.
The start of the work week will be dry and cool as high pressure
builds over the region through Tuesday. As a shortwave approaches
the region midweek, expect milder conditions and increasing chances
for precipitation. The best chance for precipitation will occur
Wednesday night and Thursday as a warm front lifts slowly through
southern Michigan followed by the trailing cold front on Thursday.
After the passage of the shortwave, northwesterly flow will remain
in place through the end of the period with cooler and unsettled
conditions through the end of the week.
MARINE...
Marine observations indicate northerly winds gusting in the 25 to 30
knot range, supporting small craft advisory conditions across
southern Lake Huron and Saginaw Bay. Low pressure off the East Coast
is forecast to deepen as it lifts into New England tonight into
Saturday. Winds will back toward the northwest tonight, but this
strengthening of the New England low pressure system will support
continued gusty winds across the lakes through Saturday night. Wind
gusts across southern Lake Huron will reach 30 knots at times. Winds
will decrease by Sunday as the gradient finally relaxes across the
region. This will be brief however as another push of cold air will
support a reintesification of the northwest winds by Monday.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 4 AM EDT Sunday FOR LHZ441>443.
Small Craft Advisory until 10 PM EDT Saturday FOR LHZ421-422.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....CB
DISCUSSION...JVC/JD
MARINE.......SC
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 21, 3:52 AM EDT, 19 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 AM EDT FRI OCT 21 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-220800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 352 AM EDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-220800- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 352 AM EDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT. SEE THE FORECAST FOR DETAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH SATURDAY NIGHT. SEE THE FORECAST FOR DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). MR
Nearby
Frost Advisories in Michigan, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.